Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 27, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 4, 2018, 3:55 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 5, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2018, 3:55 PM EDT (19:55 UTC)
- In effect from
- Aug 5, 2018, 8:00 AM EDT
- Expired
- Aug 5, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
284 WHUS41 KCAR 041955 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 355 PM EDT Sat Aug 4 2018 MEZ029-030-050400- /O.NEW.KCAR.BH.S.0027.180805T1200Z-180806T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 355 PM EDT Sat Aug 4 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Sunday morning through Sunday evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower to mid 50s. * Timing...Sunday morning through Sunday afternoon. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
3 follow-up statements
421 WHUS41 KCAR 050237 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1037 PM EDT Sat Aug 4 2018 MEZ029-030-051200- /O.CON.KCAR.BH.S.0027.180805T1200Z-180806T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1037 PM EDT Sat Aug 4 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * Timing...Sunday morning through Sunday afternoon. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Norcross
447 WHUS41 KCAR 050652 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 252 AM EDT Sun Aug 5 2018 MEZ029-030-060000- /O.CON.KCAR.BH.S.0027.180805T1200Z-180806T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 252 AM EDT Sun Aug 5 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * Timing...Today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
129 WHUS41 KCAR 060021 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 821 PM EDT Sun Aug 5 2018 MEZ029-030-060130- /O.EXP.KCAR.BH.S.0027.000000T0000Z-180806T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 821 PM EDT Sun Aug 5 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 4, 3:55 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 4, 3:55 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Caribou ME 355 PM EDT Sat Aug 4 2018 .SYNOPSIS... A shortwave crossing the area will move away to the east tonight. An upper level ridge will build to our south Sunday into Monday. A weak wave of low pressure will approach on Tuesday. && .NEAR TERM /THROUGH SUNDAY/... Line of convection that developed over Downeast this afternoon has moved into New Brunswick with area of showers in its wake. Cannot rule out isold thunder late this aftn as convection continues to mv into area as surface-based CAPEs remain near 1000 J/kg but marginal shear is now into NB per SPC meso- analysis page. Showers will be present ovr rmndr of CWA into this evng but wl be diminishing with loss of heating. Upr lvl cold pool wl rotate across late tonight with a few isold showers possible acrs the north. As skies gradually clear and winds become near calm tonight may see areas of fog dvlp. Min temps wl dip into the u50s/nr 60F under cldy skies. Upr lvl ridge builds in drg the day tomorrow with partly-mosunny skies with temps climbing back into the 80s acrs the area outside of coastal locations. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... A ridge of high pressure will build to our south Sunday night as low pressure tracks across far northern Quebec. This will bring a warm night Sunday night. Some moisture streaming north of the ridge and well south of the Quebec low may produce a few isolated thundershowers Sunday evening. This will give way to a partly cloudy, very warm and humid day on Monday. Some moisture and lower heights across the north may allow a spotty thundershower over some northern spots on Monday. Monday night will be another warm and humid night. Our focus on Tuesday then turns to a shortwave approaching from the northern Great Lakes. This will bring a mostly cloudy sky with an increasing chance of showers and embedded thunderstorms across the north Tuesday, especially into the afternoon. Downeast will be partly cloudy, very warm and humid with a chance of showers and thunderstorms, mainly away from the coast. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Showers and embedded thunderstorms will be likely Tuesday evening as low pressure lifting to our north pulls a cold front through. The low will track away to the northeast on Wednesday allowing clearing to return as some drier air filters into the area. This will be followed by a clear, calm and comfortable night Wednesday night as high pressure crests over the area. Upper level ridging will rebound on Thursday bringing sunshine and a warm and more humid afternoon. A cold front may produce thundershowers late Thursday or Thursday evening followed by a mostly sunny and drier day on Friday as high pressure builds to our south. The next front will approach late Saturday or Saturday night bringing another chance of thundershowers. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... NEAR TERM: IFR expected at southern terminals tonight in marine low stratus and fog. May see LIFR restrictions at BHB and BGR before improving to VFR after daybreak. Northern terminals may see ocnl IFR restriction overnight under gradually clearing skies and light winds. SHORT TERM: VFR conditions are expected Sunday night through Tuesday with the exception of any spotty thundershowers across the north late Monday and again on Tuesday, and any patchy fog Downeast. VFR conditions are expected Wednesday into Thursday. && .MARINE... NEAR TERM: Areas of fog will be present over the waters tonight. Winds and seas will remain below SCA levels. SHORT TERM: Winds and seas are expected to be below SCA Sunday night through Wednesday. Humid air will continue to produce fog through Tuesday night. Some drier air following a frontal passage early Wednesday will likely result in improved visibility on Wednesday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar Short Term...Bloomer Long Term...Bloomer Aviation...Farrar/Bloomer Marine...Farrar/Bloomer
Hazardous weather outlook, Aug 4, 3:45 AM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 345 AM EDT Sat Aug 4 2018 MEZ001>003-015>017-029-030-050745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 345 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Northern Maine, Interior DownEast Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-050745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 345 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Areas of fog will locally produce very poor visibility at times through tonight on the waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ004>006-010-011-031-032-050745- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 345 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, North Central Maine and Northern Maine. .DAY ONE...Today and Tonight. Rainfall of 1 to 2 inches is expected across the region today into this evening, with locally higher amounts. The heavy rain will cause ponding of water on roads and will cause smaller streams to rise significantly. Any culverts that are plugged with debris will likely fill and could flood. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:02 AM EDT | Areal Flood Advisory | CAR | Piscataquis | 3 hr |
| Aug 4, 1:47 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 28 min |
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.